Colorado, 2012

Winter Storm and Winter Weather in Colorado, February 2 to 4, 2012

February 2 to 4, 2012 · NWS BOU · 16 events in 16 counties and zones

A slow moving and powerful storm system brought heavy snow to areas in and near the Front Range Foothills, with blizzard conditions over the northeastern plains of Colorado. In the Front Range Foothills, the snow piled up to over 4 feet in some areas.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A slow moving and powerful storm system brought heavy snow to areas in and near the Front Range Foothills, with blizzard conditions over the northeastern plains of Colorado. In the Front Range Foothills, the snow piled up to over 4 feet in some areas. Across the Palmer Divide, the combination of snow and gusty winds resulted in road closures with snow drifts ranging from 2 to 5 feet in depth. Northerly winds 15 to 25 mph were common with gusts to 40 mph. Several snowfall records were also set in Denver. At Denver International Airport, 12.5 inches of snow feet on the 3rd shattered the previous record of 7.5 inches for the date. It also set a new daily record for the entire month of February. A new 3-day record was also established for Denver. The 3-day storm total from February 2nd to the 4th was 15.9 inches, which broke the previous record of 14.1 inches in 1912. In contrast, storm totals generally ranged from 1 to 3 inches in the mountains west of the Continental Divide.

Denver International Airport canceled more than six hundred flights. In addition, snow and blowing snow produced near zero visibilities, forcing officials to close the westbound lanes of Interstate 70, between the Kansas state line and Denver, as well as the eastbound lanes from Denver to Limon. Other road closures included: State Highway 86, between Kiowa and I-70, U.S. Highway 40, between Limon and Eads, and State Highway 71, from Last Chance to Limon to Ordway.

Storm totals along the Front Range Mountains and Foothills included: 51 inches at Coal Creek Canyon, 45.5 inches, 4.6 miles northeast of Ward; 44.5 inches, 3 miles west of Jamestown; 38 inches, 3 miles north of Blackhawk; 37 inches, 3 miles west-southwest of Conifer and 4 miles east-northeast of Nederland; 35.5 inches, 3.6 miles west-northwest of Boulder; 34 inches, 5.2 miles east-southeast of Aspen Springs; 33 inches near Evergreen, 32 inches at Genesee; 31 inches, 10.3 miles west of Bellvue and Eldora Mountain Ski Resort; 30 inches, 10.6 miles west of Livermore; 28 inches; 3.2 miles north-northwest of Horsetooth Mountain; 27 inches at Deadman Hill; 24 inches at Echo Mountain Ski Resort; 21 inches at Niwot Ridge SNOTEL; 19 inches at Gross Reservoir; 15 inches at Bear Lake State Park; with 14 inches near Estes Park and Glen Haven.

Along the Urban Corridor storm totals included: 22 inches in Broomfield; 21 inches at Lafayette, Louisville and Westminster; 20 inches at Northglenn; 19 inches at the National Weather Service in Boulder, Castle Rock, Centenniel and Parker; 18 inches in Arvada, 16.5 inches in Erie, 13.5 inches near Longmont; 11.5 inches in Fort Collins and Loveland; 11 inches in Lyons and 10 inches in Frederick.

Along the Palmer Divide storm totals included: 26 inches, 14 miles east-northeast of Kiowa; 25 inches, 10 miles south-southwest of Buckley Air Force Base, and 8 miles southeast of Watkins; 20 inches near Strasburg; 16 inches at Agate, 12 inches near Elizabeth; and 8 inches, 5 miles south-southeast of Sedalia.

Across the northeast plains of Colorado, storm totals included: 13 inches, 11 miles east-southeast of Holyoke; 11 inches, 4 miles north of Arriba; 10 inches, 6.4 miles west-northwest of Otis and Woodrow; 9.5 inches near Amherst; 6.5 inches in Sterling; 6 inches in Brush; with 5.5 inches in Karval.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Feb 2, 3:30 PM MST, 1 hour 30 minutes earlier.

Area forecast discussion, Feb 2, 3:30 PM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
330 PM MST THU FEB 2 2012

.SHORT TERM...SNOW DEVELOPING ABOUT AS EXPECTED AND SHOULD SPREAD
ACROSS DENVER DURING RUSH HOUR.  WITH THE DRY AIR AT THE LEADING
EDGE...EVAPORATIVE COOLING SHOULD ALLOW PRECIP TO BE MAINLY SNOW AT
THE BEGINNING. MODELS ARE PRETTY CONSISTENT NOW WITH THE MAIN
DIFFERENCE BEING THE POORER RESOLUTION OF THE GFS PUTTING A BULLSEYE
AROUND DIA WITH LESS NEAR THE FOOTHILLS.  BETTER RESOLUTION MODELS
HAVE A FAIRLY EVEN DISTRIBUTION ACROSS THE METRO AREA WHICH LOOKS
FINE FOR THIS EVENT.  15Z SREF AND 18Z NAM CAME IN WITH SIMILAR SNOW
AMOUNTS FOR DENVER...WITH A BIT MORE IN THE MAIN SNOWBAND FROM 30
INCHES AT MONUMENT HILL TO ABOUT 15 IN THE NORTHEAST CORNER. THE 18Z
GFS ARRIVING NOW IS A BIT HEAVIER THAN ITS PREDECESSORS AS WELL WITH
ABOUT 24 INCHES IN DENVER.  WILL STICK WITH THE CHANGES WE MADE THIS
MORNING WHICH SEEMS TO REPRESENT THE UNCERTAINTY ALRIGHT...AT THIS
POINT THINGS ARE LOOKING MORE TO THE HIGHER END OF OUR RANGES.  GAVE
SOME CONSIDERATION TO ADJUSTING THE START TIME OF THE BLIZZARD
WARNING FOR DOUGLAS...ELBERT...AND POSSIBLE EASTERN ADAMS AND
ARAPAHOE COUNTIES.  THERE WILL BE SOME SNOW ACCUMULATION THIS
EVENING...IT SHOULD NOT BE BLIZZARD CONDITIONS YET THOUGH BUT HEAVY
SNOW COULD BE CAUSING PROBLEMS BY LATE EVENING.  LEFT IT ALONE FOR
THE TIME BEING BUT THINGS COULD GO DOWNHILL A BIT FASTER IN THOSE
AREAS.

ALSO SOME CONCERN ABOUT HIGHER SNOW AMOUNTS IN THE FOOTHILLS DUE TO
THE PROLONGED UPSLOPE IN A FAVORABLE ENVIRONMENT.  ALREADY RAISED
AMOUNTS HERE IN OUR MIDDAY UPDATE...AGAIN WOULD FAVOR THE HIGHER END
OF OUR RANGE WITH AROUND 2 FEET IN THE FAVORED LOCATIONS...THEN MUCH
LESS IN THE LOWER ELEVATIONS OF SUMMIT AND GRAND COUNTIES AS THERE
IS NOT A LOT OF WIND ALOFT TO CAUSE BLOWOVER.

WE HAVE BEEN STRESSING THE LONG DURATION OF THIS EVENT AND THE HIGH
PROBABILITY OF TRAVEL DIFFICULTIES DUE TO HEAVY SNOW AND STRONG
WINDS.  WITH THE LARGE SCALE OF THIS EVENT...EVEN WITH IMPROVING
WEATHER LATE FRIDAY INTO EARLY SATURDAY THERE MAY BE SOME RECOVERY
TIME NEEDED BEFORE ACTIVITIES...SUPPLY CHAINS...POWER...AND SO ON
RETURN TO NORMAL.  WE ENCOURAGE EXTRA ATTENTION TO PREPARATIONS
NEEDED THIS EVENING.

.LONG TERM...FOR FRI NIGHT INTO SATURDAY MORNING...MODEL CONSENSUS
SHOWING UPPER LOW CENTERED SOMEWHERE IN CENTRAL KANSAS WITH
ELONGATED TROUGH WESTWARD ACROSS COLORADO INTO UTAH. SNOW WILL BE
CONTINUING IN MOST AREAS OVERNIGHT ALTHOUGH INTENSITIES SHOULD
GRADUALLY DECREASE AFTER MIDNIGHT. NORTHERLY SURFACE GRADIENT REMAIN
FAIRLY TIGHT EAST OF DENVER THROUGH MIDNIGHT...WITH BLIZZARD
CONDITIONS EXPECTED. MODELS SHOW SURFACE GRADIENT WEAKENING
OVERNIGHT...THOUGH REMAINING FAIRLY TIGHT OVER THE FAR EASTERN
PLAINS THROUGH 12Z SATURDAY. WILL ALLOW MOST HILIGHTS TO END AT
MIDNIGHT...BUT WILL KEEP THE BLIZZARD WARNING GOING THERE THROUGH
THE EARLY MORNING. ADDITIONAL ACCUMULATIONS LOOK TO BE AROUND 1-3
INCHES THROUGH THE MORNING...MOST FAR EASTERN PLAINS. BY SAT AFTN
THE MAIN UPPER LEVEL LOW WILL BE OVER ERN KANSAS WITH THAT ELONGATED
UPPER TROUGH STILL ACROSS COLORADO. SURFACE UPSLOPE ALMOST NON
EXISTANT 18Z SAT SO SNOW CHANCES SHOULD END DURING THE AFTERNOON.
HIGH TEMPS ON SAT WILL BE COLD DUE TO EXPECTED SNOWPACK...WITH THE
SINGLE DIGITS MOST AREAS.

ON SUNDAY THE ELONGATED TROUGH IS FCST TO LINGER OVER THE AREA AS A
SECONDARY LOW DEVELOPS OVER THE GREAT BASIN. CROSS-SECTIONS STILL
NOT SHOWING MUCH MOISTURE...SO WILL KEEP THINGS DRY. HIGHS SUNDAY
WILL REMAIN COLD..WITH LITTLE CHANGE FROM SATURDAY. BY MON THE
UPPER LOW OVER THE GREAT BASIN STILL EXPECTED TO MOVE INTO COLORADO.
BUT LITTLE MOISTURE SHOWN ON CROSS SECTIONS...SO NO SNOW EXPECTED.
HIGH TEMPERATURES WILL BE A BIT TRICKY DUE TO LINGERING SNOW COVER
AND PERSISTANT INVERSIONS. BY TUESDAY UPPER RIDGE BEGINS TO BUILD
OVER COLORADO. DRY CONDITIONS TO CONTINUE WITH A SLOW WARMING TREND.

&&

.AVIATION...SNOW SHOULD BEGIN ACROSS DENVER BETWEEN 23Z AND 01Z WITH
IFR CONDITIONS DEVELOPING WITHIN A COUPLE HOURS AFTER THAT AND LIFR
CONDITIONS PREVAILING LATE TONIGHT. WINDS WILL ALSO BE INCREASING
AFTER 06Z CAUSING BLOWING AND DRIFTING SNOW.  A PROLONGED PERIOD OF
IFR CONDITIONS IN SNOW AND BLOWING SNOW IS EXPECTED THROUGH FRIDAY
AND POSSIBLY THROUGH FRIDAY NIGHT...AND LIGHT SNOW MAY CONTINUE INTO
SATURDAY.  BEST ESTIMATE OF SNOWFALL IN THE DENVER AREA IS 12 TO 24
INCHES WITH KBJC/KAPA LIKELY TOWARD THE HIGHER END.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
BLIZZARD WARNING FROM 11 PM THIS EVENING TO 5 AM MST SATURDAY FOR
COZ046>051.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 PM MST
FRIDAY FOR COZ033>036-038>040-042-043.

BLIZZARD WARNING FROM 11 PM THIS EVENING TO 11 PM MST FRIDAY FOR
COZ041-044-045.

&&

SHORT TERM...GIMMESTAD
LONG TERM....D_L
AVIATION...GIMMESTAD
Hazardous weather outlook, Feb 2, 11:28 AM MST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1128 AM MST THU FEB 02 2012

COZ030>051-031300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1128 AM MST THU FEB 02 2012

...BLIZZARD WARNING LATE TONIGHT THROUGH EARLY SATURDAY MORNING FOR
FAR NORTHEAST PLAINS AS WELL AS LINCOLN COUNTY...
...BLIZZARD WARNING LATE TONIGHT THROUGH FRIDAY NIGHT PALMER
DIVIDE...MORGAN...EASTERN ADAMS AND EASTERN ARAPAHOE COUNTIES...
...WINTER STORM WARNING TONIGHT THROUGH FRIDAY NIGHT FOR THE EAST
MOUNTAIN SLOPES...FOOTHILLS AND FRONT RANGE URBAN CORRIDOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG WINTER STORM SYSTEM WILL DEVELOP OVER COLORADO TODAY WITH
AREAS OF HEAVY SNOW AND BLOWING SNOW DEVELOPING ACROSS NORTHEAST
COLORADO LATER TONIGHT.  LIGHT SNOW WILL BECOME MORE WIDESPREAD OVER
THE MOUNTAINS THIS AFTERNOON...AND SPREAD ONTO THE PLAINS IN THE
LATE AFTERNOON AND EVENING. BY FRIDAY MORNING SNOW ACCUMULATIONS
COULD ALREADY BE APPROACHING A FOOT IN THE FOOTHILLS...DENVER METRO
AREA...AND PALMER DIVIDE.  FOR THE NORTHEAST PLAINS OVERNIGHT
ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH EVEN LIGHTER
AMOUNTS IN THE MOUNTAINS WEST OF THE DIVIDE. WINDS ON THE EASTERN
PLAINS WILL TO INCREASE TO 20 TO 35 MPH OVERNIGHT WITH BLIZZARD
CONDITIONS DEVELOPING. TRAVEL CONDITIONS ACROSS NORTHEAST COLORADO
AND ALONG THE EAST SLOPE OF THE CONTINENTAL DIVIDE. ARE EXPECTED TO
BECOME VERY DIFFICULT...IF NOT IMPOSSIBLE...LATER TONIGHT.

DUE TO THE EXPECTED DURATION OF THIS STORM...RESIDENTS OF RURAL
AREAS SHOULD BE PREPARED FOR A POSSIBLE PERIOD OF ISOLATION
BEGINNING TONIGHT AS WELL AS POSSIBLE POWER OUTAGES AS THE STORM
CONTINUES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STRONG STORM SYSTEM WILL GRADUALLY MOVE ACROSS THE AREA
FRIDAY...THEN OVER KANSAS ON SATURDAY. PERIODS OF MODERATE TO HEAVY
SNOW WILL CONTINUE THROUGH FRIDAY EVENING BEFORE GRADUALLY
DECREASING FRIDAY NIGHT INTO SATURDAY MORNING. TOTAL SNOWFALL
ACCUMULATIONS WILL RANGE FROM 14 TO 24 INCHES ALONG EAST SLOPES OF
THE MOUNTAINS...ACROSS THE FOOTHILLS AND OVER MUCH OF THE PLAINS
INCLUDING THE DENVER METRO AREA. NEAR THE WYOMING BORDER...
ACCUMULATIONS WILL RANGE FROM 5 TO 10 INCHES. IN ADDITION NORTH
WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PRODUCE BLIZZARD
CONDITIONS LATE TONIGHT THROUGH FRIDAY NIGHT EAST OF A GREELEY TO
DENVER TO CASTLE ROCK LINE.

ON SATURDAY...BLIZZARD CONDITIONS WILL PERSIST ACROSS FAR NORTHEAST
COLORADO AS WELL AS LINCOLN COUNTY DURING THE MORNING. OTHERWISE
SOME LINGERING LIGHT SNOW WILL BE POSSIBLE OVER THE NORTHEAST
PLAINS...BUT SHOULD END BY MIDDAY WITH LITTLE ADDITIONAL
ACCUMULATION. DRY CONDITIONS WILL PREVAIL SUNDAY AND MONDAY WITH
BELOW NORMAL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE APPRECIATED DURING THE UPCOMING STORM.

GIMMESTAD/D-L

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter storm, 1 winter weather. Local standard time, as filed.

Winter Weather, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet

When
February 2, 5:00 PM MST to February 4, 3:00 AM MST
Where
S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
40.382, -105.820 (the zone’s center; the record gives no point)

Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.726, -105.675 (the zone’s center; the record gives no point)

Winter Storm, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

Winter Storm, Larimer County Below 6000 Feet / Nw Weld County

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
Larimer County Below 6000 Feet / Nw Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.611, -104.926 (the zone’s center; the record gives no point)

Winter Storm, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

Winter Storm, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Winter Storm, C & S Weld County

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
C & S Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Winter Storm, Morgan County

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
Morgan County forecast zone
Reported by
Trained Spotter
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

Winter Storm, C & E Adams & Arapahoe Counties

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Reported by
Trained Spotter
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

Winter Storm, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Reported by
Trained Spotter
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

Winter Storm, Washington County

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
Washington County forecast zone
Reported by
Trained Spotter
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

Winter Storm, Logan County

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
Logan County forecast zone
Reported by
Trained Spotter
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

Winter Storm, Sedgwick County

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
Sedgwick County forecast zone
Reported by
Trained Spotter
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

Winter Storm, Phillips County

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
Phillips County forecast zone
Reported by
Trained Spotter
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

Winter Storm, Larimer & Boulder Counties Between 6000 & 9000 Feet

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
40.380, -105.410 (the zone’s center; the record gives no point)

Winter Storm, Se Elbert County Below 6000 Feet / South Lincoln County

When
February 2, 5:00 PM MST to February 4, 3:55 AM MST
Where
Se Elbert County Below 6000 Feet / South Lincoln County forecast zone
Reported by
Trained Spotter
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 361789, 361791, 361792, 361793, 361794, 361795, 361796, 361799, 361800, 361801, 361803, 361804, 361805, 361806, 361807, 361852.